I am a male, 58 yrs old, with diagnosed with MS about 13 years ago. I had been on Ampyra, for help with balance and walking, for about four years. A couple days ago, I was having lunch with my son in a restaurant in town when I had a seizure. I have never had one before, and when I woke up, I was in the emergency room of the hospital. My MS doc says it was the Ampyra, which I have since stopped taking. No other side effects other than I remember being there one minute and the e-room the next. Has anyone else had a similar experience while on Ampyra?
I have a full bottle of it here and have had it for a couple of months as I am always scared to try different medications and after reading your post I'm glad I didn't....So Sorry that happened to you though :( Do the docs know why you were alright with it for 4 years though?
Forgive my late reply, I have not kept current with the site. To answer your question, no, they have not. In fact, since I have SPMS, they have taken me off all MS Meds because "there is nothing out there for SPMS.
I recently got started on LDN, low dose nalpraxone, because of the positive stuff I have read and heard. I had to practically beg my doc for a scrip.
I am interested in any comments from anyone else who has had experience with this. As far as Ampyra,I miss it, it really helped. Can't take chances on another seizure, especially if I was driving!
One of the side effects of Ampyra listed in the drug info is seizures. I still take it. Without it, I am in a wheelchair instead of using my walker.
I go to my MS Doc on Tuesday, I hope he can answer that question because I have the same question. Nothing else changed except that I had the flu/cold which is going around, but I do not think the anti-biotic I was on would cause it. I plan to post what I am told so if I get an answer, you'll see it. It did give my family quite a scare, though.
Yes it does. Are you on a daily therapy? I have been on Gylenia almost two years this April. Was on Copaxone before.
I have monthly infusions of Tysabri and use bladder control pills daily.
When I feel really depressed because I can't contrtol my shaking hands and
nothing calms me down, I takse .25mg tablet of xanyx.
I would be a great addict! (lol)
My husband takes Ampyra. He's been on it for about two years. He actually had a seizure type episode prior to taking the Ampyra. His occurred during the trial for a Walkaide system. His neuro doesn't think it was an actual seizure, but something he called a "vasovagal episode". It has happened two times since. He will announced, "I'm getting hot!" then all of a sudden, he's dripping with sweat, even through his clothes, and his eyes roll back and he has the 'seizure'. It only lasts a few minutes, then he comes out of it slowly and is even more weak. The next day, he's back to his normal self. Well, ms normal. So, he ended up on the Ampyra because his system can't tolerate the electrical stimulation of a Walkaide. In his case, his episodes aren't related to the Ampyra, but I know it's different for everyone. If you need help with walking, maybe you should try the walkaide or one of those other systems that are available now. His response was very, very unusual. Both the neuro and the technician working with him had never seen that happen before. Matt often comments about how he's willing to try anything once no matter the risks. If there's an improvement, it has to be better than how he's living now (according to him), regardless of long term effects. He tested positive for the JC virus, but really, really, really wants to try Tysabri. He's planning to try to talk his neuro into agreeing to let him try it at the next check up and MRI on March 1st. Have been on Copaxone, and now Gilenya. Continuing to have new lesions, and current symptoms gradually becoming worse (balance, coordination, foot drop, legs not working, memory, word retrieval when having a conversation, and he failed his vision test this week!)
Interesting because I HAD been using a Walkaid for the last 6 years up until I broke my foot in the leg I was wearing it on. My gait changed, and I have not been able to get it programmed correctly to my "new" gait.
I now use an AFO most of the time, not sure which is better or worse. I also had the night sweats on Ampyra, once I stopped taking it they went away. I wonder if the combination walkaid and ampyra were what did it (seizure) to me????
I was taking ampyra for about six months and it was causing headaches, never had a seizure with it
Went to a new neurologist who took me off of it and I have had only one migraine
I have had MS for almost two years now and have never regained my balance,I can walk with assistance a cane or walker and I'm 46 years old. I also worked 25 years and had to go on disability because it took 18 months to learn to walk again and my vision is horrible,I wish you the best of luck!!!